Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 290, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Aug 4, 2015, 10:25 PM CDT for Platte County, Missouri. It took effect at Aug 5, 2015, 2:00 AM CDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2015, 10:25 PM CDT (03:25 UTC)
- In effect from
- Aug 5, 2015, 2:00 AM CDT
- Expired
- Aug 8, 2015, 12:08 PM CDT
- In force
- 3 days
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 77 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Platte River at Sharps Station (SSTM7). The gauge peaked at 26.08 ft at Aug 5, 2015, 5:00 AM CDT.
- Action stage
- 21 ft
- Minor stage
- 26 ft
- Moderate stage
- 29 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06821190, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 4, 6:30 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Aug 4, 6:30 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 630 PM CDT TUE AUG 4 2015 .SHORT TERM...(This Evening through Thursday Night) Issued at 257 PM CDT TUE AUG 4 2015 Shortwave tracking northeast out of southern KS will interact with a stalled frontal/outflow boundary just south of the US 50 corridor this afternoon and this evening. This interaction will likely lead to showers and thunderstorms developing across areas near and south of this boundary through the evening, potentially creeping back north toward the Missouri River. Airmass across these areas has become moderately unstable but shear is very weak, so a few short-lived strong storms can't be ruled out but the overall severe threat this evening is low. Slow storm motion could favor pockets of heavy rain, particularly right along the boundary, but modest precipitable water values and relatively shallow warm cloud depth don't point to widespread flooding problems with tonight's activity. A second round of thunderstorms is likely late tonight into Wednesday with another shortwave dropping out of Nebraska. Interaction of this feature with the aforementioned boundary and a strengthening low- level jet could lead to an enhanced risk for heavy rain, particularly where and if the leading edge of the LLJ becomes aligned with the boundary. Models have really struggled to pinpoint where this interaction may occur, bouncing from northern Missouri in earlier model runs to now southern KS into the MO Ozarks. Since most model runs have now settled on the latter solution, this is the preferred forecast for heavy rain potential (for now) which may impact far southern portions of the forecast area including the Butler/Clinton areas. These locations have been relatively dry recently and can handle more rain than areas further north, so will not put out a flash flood watch at this time. However, given the poor model performance lately, will need to watch how things evolve overnight in case Wednesday's heavy rain potential shifts back north toward areas that can't handle as much water. Departure of Wednesday's system to the east and modest height rises across the Plains will bring a drying trend to the area on Thursday. Temperatures will run close to average. .LONG TERM...(Friday through Tuesday) Issued at 257 PM CDT TUE AUG 4 2015 As we head into the weekend, the upper-level pattern places the region in slight northwest flow. To the north across Canada, a vigorous shortwave trough is progged to slowly translate across the southern provinces through the weekend. This will send a few weak surface fronts through the area and don't look to impact the temperatures much. To the south and west, a ridge of high pressure will build over the Southern Plains with a few ridge runners initiating over the high terrain and riding the ridge into the area each night/early morning through the weekend. The ridge begins to build across the inter-mountain west by early next week. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening) Issued at 630 PM CDT TUE AUG 4 2015 Showers and perhaps a few embedded thunderstorms will continue to impact all TAF sites through the next 1-3 hours, then should begin to dissipate and shift out of the area for the overnight hours. Another round of storms is expected to develop early Wednesday morning, but its exact position is still in question, and may stay south of the terminals. For now, have included a VCTS group for the most likely period of storms Wednesday morning. Winds will gradually lighten and back to the east southeast this evening and tonight, and skies will become VFR after storms exit this evening. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && SHORT TERM...Hawblitzel LONG TERM...PMM AVIATION...Laflin
Hazardous weather outlook, Aug 4, 1:45 PM CDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 145 PM CDT TUE AUG 4 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-051845- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 145 PM CDT TUE AUG 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STORMS EXPECTED THIS AFTERNOON AND AGAIN LATE TONIGHT. LOCALLY HEAVY RAIN AND FLOODING WILL BE THE PRIMARY THREATS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A FEW SEVERE STORMS POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT ACROSS SOUTHWEST MISSOURI. THUNDERSTORMS ALSO POSSIBLE THURSDAY NIGHT AND AGAIN OVER THE WEEKEND. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 10:25 PM CDT | River Flood Warning | EAX | Platte | 4 days |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.